Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Sleeve done on May 16. Experiencing high blood pressure



Recommended Posts

Hi everyone. So I’m like 2 days post op. Surgery was on 5/16. I’m doing ok considering. I’m holding down liquids but the gas pain is incredible and I just don’t feel normal. I’m sore everywhere from the IV’s and shots but my main concern is how high my blood pressure is after surgery. I was discharged on 5/17 and I was told that it’s my body adjusting. Did anyone else experience this? Before surgery my pressure was 116/82 and while I do have a history of hypertension I’ve been controlling it for a while. I’m on spirnolactone for the Hair growth but it treats the hypertension as well. Now that I’m crushing them
I feel I may not be getting the whole thing but I’m concern. I don’t want any complications from this. If by Monday is still high I’m calling my PCP but I hate the idea of getting on more meds. I’m already on too many meds. Sigh. Anyway sorry for the rant. Hope everyone is doing well.

Share this post


Link to post
Share on other sites

Remember, your body has just been through a major trauma. Blood pressure will rise while you're healing. Certainly check with your doctor, but also be patient with yourself.

Sent from my SM-G960W using BariatricPal mobile app

Share this post


Link to post
Share on other sites
16 minutes ago, MrsGamgee said:

Remember, your body has just been through a major trauma. Blood pressure will rise while you're healing. Certainly check with your doctor, but also be patient with yourself.

Sent from my SM-G960W using BariatricPal mobile app

Thank you so much MrsGamgee! I’m trying. And you’re right I need to be patient. This journey is intense for sure! How are you doing?

Share this post


Link to post
Share on other sites

Other than regretting the 1/4 cup of plain non fat Greek yogurt with a tbsp of Protein Powder I had for dinner, I'm doing okay. Tired, and in a little bit of pain, but overall, not bad.

Sent from my SM-G960W using BariatricPal mobile app

Share this post


Link to post
Share on other sites
6 minutes ago, MrsGamgee said:

Other than regretting the 1/4 cup of plain non fat Greek yogurt with a tbsp of Protein Powder I had for dinner, I'm doing okay. Tired, and in a little bit of pain, but overall, not bad.

Sent from my SM-G960W using BariatricPal mobile app

This is good. I’m barely doing the shakes. Trying to have some now but I’m having lots of Water. I tried the yogurt but only managed 2 small spoons. It was too heavy for me. Tomorrow I’ll try some broth and try the Protein powder with almond milk. Best of luck and keep in touch! Would love to hear from you!

Share this post


Link to post
Share on other sites

you were pumped full of IV fluids in the hospital -- plus those Fluid bags contain a lot of sodium (among other things). Those two things alone can increase blood pressure. It should go down once you get rid of all those fluids....should be back down soon.

Share this post


Link to post
Share on other sites

It's probably just your body healing, after all you just underwent a major surgery. Just keep an eye on it, but I'm sure it'll be okay. Mine spiked while in the hospital due to nerves, medications, post-op trauma to body, etc. but came down just fine once I got home after a couple of days.

Share this post


Link to post
Share on other sites
It may not be a good idea to crush your blood pressure meds. My mom crushes all of her meds and Vitamins. Unfortunately, we found out crushing her blood pressure pills was a no-no because they are time released. It sky rocketed her blood pressure and she was hospitalized for over a week. Thank God for working it out. You may want to talk to your pharmacist about any pills you crush. Hope this helps

Share this post


Link to post
Share on other sites
2 hours ago, new meek said:

It may not be a good idea to crush your blood pressure meds. My mom crushes all of her meds and Vitamins. Unfortunately, we found out crushing her blood pressure pills was a no-no because they are time released. It sky rocketed her blood pressure and she was hospitalized for over a week. Thank God for working it out. You may want to talk to your pharmacist about any pills you crush. Hope this helps

Yeah, I was told NOT to crush any of my time release meds. (They gave alternative meds to me instead.)

Please double check with your Doctor to be sure this is what they want you to do. I hope you feel better soon!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×